MAUDE Adverse Event Report: SWANN-MORTON, LTD. SWANN-MORTON; SCALPEL BLADE

SWANN-MORTON, LTD. SWANN-MORTON; SCALPEL BLADE
Model Number CARBON STERILE SURGICAL BLADE
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following response has been sent to the customer, "thank you for informing us of your customer complaint regarding one of our carbon sterile sm10 blades breaking during use.It states in the complaint report that the item is breaking whilst being used on the patient.At this stage, we are unsure of the surgical procedure that the blade was used in, and also we are led to believe that we will not be receiving the blade in question or any further samples from the same lot number or shelf box for us to investigate.With this blade breaking during surgery, it must be reported to the mhra and the fda as it falls into the category of an adverse incident.Checking through our records with the lot number you have provided, we can confirm to the best of our knowledge we have received no further customer complaints of this nature, of which (b)(4) carbon sterile sm10 blades were produced and sold.Due to us not knowing the surgical procedure that this blade was used in, or not having the broken blade in question returned we do find it difficult to comment further on how it became to break during use.If samples of further information were to become available, we would be able to perform a thorough investigation and issue you with a further, more detailed report of our findings.If we can be of any further assistance, please do not hesitate to contact us.".
 
Event or Problem Description
The only information returned by the customer was "the item is breaking while being used on the patient" and no sample has been returned for review.

Brand Name
SWANN-MORTON
Common Device Name
SCALPEL BLADE
Manufacturer (Section D)
SWANN-MORTON, LTD.
owlerton green
sheffield, gb
UK 
MDR Report Key11016154
Report Number9611194-2020-00002
Device Sequence Number13767232
Product Code GES
UDI-Device Identifier05033955002015
UDI-Public05033955002015
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberCARBON STERILE SURGICAL BLADE
Device Catalogue Number0201
Device Lot Number3722004
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2020
Initial Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;